It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



HIV Prevention Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-19-2012, 07:12 AM   #1
Newbie
(male)
 
Join Date: Dec 2012
Location: zimbabwe
Posts: 4
atsimba HB User
HIV scare with symptoms

25 days ago i met a lady whose HIV status is unknown and we had protected viginal sex. what worries me is that the next day i had fever, severe tonsilitis, fatigue on the lower limps and thighs. during the intercourse the condom moved half way towards the penis head. i then took PEP (combivir and alluvia) after 38 hours. since then the battle has been going on in mouth that is abscess on the lower lip and changing out color on the lower lip, lack of appitite, swollen glands, teeth numbness. in addition blurred eyes with watery vision.

my questions are as follows:

1. do sympthoms of HIV show up as early as 24 hours after potential exposure?

2. is PEP failling? How effective is PEP?

3. should i continue with PEP for another 4 week period to make it 2 months just in case?

4. when should i go for HIV testing?

worried. thank you in advance for your valued guidance.

 
Old 12-19-2012, 07:37 AM   #2
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 5,003
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: HIV scare with symptoms

What kind of quack doctor gives PEP for a Protected sexual encounter? Did you lie to the doctor about your exposure? Because I can't think of an instance when any doctor who knows anything about those meds and how severely toxic they are would just hand it over so casually. Did you read the package insert that came with the meds? Because I'm pretty sure all of your issues are side effects from the PEP. You should have looked into it more before taking it because now your liver and kidneys are probably going to fail and you could have a lot of other very serious side effects from taking these medications for a PROTECTED non exposure! I can't believe anyone would take that stuff unless it was absolutely necessary!

 
The Following User Says Thank You to Kszan For This Useful Post:
atsimba (12-20-2012)
Sponsors Lightbulb
   
Old 12-19-2012, 08:33 AM   #3
Facilitator
(male)
 
Join Date: Sep 2010
Location: england
Posts: 6,363
Apollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB User
Re: HIV scare with symptoms

Quote:
Originally Posted by atsimba View Post
25 days ago i met a lady whose HIV status is unknown and we had protected viginal sex. what worries me is that the next day i had fever, severe tonsilitis, fatigue on the lower limps and thighs. during the intercourse the condom moved half way towards the penis head. i then took PEP (combivir and alluvia) after 38 hours. since then the battle has been going on in mouth that is abscess on the lower lip and changing out color on the lower lip, lack of appitite, swollen glands, teeth numbness. in addition blurred eyes with watery vision.

my questions are as follows:

1. do sympthoms of HIV show up as early as 24 hours after potential exposure?

No, even if you had a risk

2. is PEP failling? How effective is PEP?

Their is a "sticky thread" at the top of the page, you should really read that

3. should i continue with PEP for another 4 week period to make it 2 months just in case?

From what you said, you had no risk from HIV. That said i cannot tell you what you should do regarding taking medication from a doctor, but what i would say and hope you do is see another doctor for a second opinion on this. My personal thoughts are you should hav enot taken PEP in the first place. PEP is a very harsh drug for the body, so PLEASE see another doctor about this.

4. when should i go for HIV testing?

worried. thank you in advance for your valued guidance.
__________________
“Morality is only moral when it is voluntary.”

"Being defeated is only a temporary condition; giving up is what makes it permanent".

 
The Following User Says Thank You to Apollo123 For This Useful Post:
atsimba (12-20-2012)
Old 12-19-2012, 08:51 AM   #4
Inactive
(male)
 
Join Date: Mar 2007
Posts: 2,783
blokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB Userblokecalledkev HB User
Re: HIV scare with symptoms

Quote:
1. do sympthoms of HIV show up as early as 24 hours after potential exposure?
No they do not and given the fact you were not even exposed to an HIV infection your ailments are not related to an HIV infection.

Quote:
2. is PEP failling? How effective is PEP?
PEP be effective by reducing the risk of an HIV infection by up to 80%. In your case it is not failing because you were not exposed to HIV.

Quote:
3. should i continue with PEP for another 4 week period to make it 2 months just in case?
NO, absolutely not. PEP should be taken for 28 days; the doctor who wrongly prescribed this medication to you should have told you this. There is no “just in case” you should never have been prescribed such toxic drugs for your zero risk exposure, you should not be taking it and all your concerns should now be directed at the doctor whose medical supervision you now under.

Quote:
4. when should i go for HIV testing?
You do not need to test for HIV, you do not need to be on PEP and you should again have been told all this by the doctor who as wrongly prescribed these drugs to you.

Kevin.

 
The Following User Says Thank You to blokecalledkev For This Useful Post:
atsimba (12-20-2012)
Old 12-20-2012, 06:48 AM   #5
Newbie
(male)
 
Join Date: Dec 2012
Location: zimbabwe
Posts: 4
atsimba HB User
Re: HIV scare with symptoms

thank you very much for the guidance. the doctor who priscribed PEP did so after i have alluded to him that lest the condom could have leaked somehow.
should there be other complications i will keep you posted and as of today the mouth symptoms seem to subsidise. i am now feeling much better. stay blessed. thank you.

from atsimba

 
Old 12-20-2012, 06:53 AM   #6
Newbie
(male)
 
Join Date: Dec 2012
Location: zimbabwe
Posts: 4
atsimba HB User
Re: HIV scare with symptoms

wonderful reply. its only that i convinced the doctor that the condom might have leaked because i was actually confused. its like my life had been turned upsidedown 360 degrees. however with such level of assurance i am feeling much better. stay blessed. should i have other concerns i will post them to you. thank you.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:17 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!